Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 28, 2018, 8:58 PM CDT for Laclede County, Missouri. It took effect at Mar 28, 2018, 9:14 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 8:58 PM CDT (01:58 UTC)
- In effect from
- Mar 28, 2018, 9:14 PM CDT
- Expired
- Mar 30, 2018, 8:10 AM CDT
- In force
- 35 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 21.35 ft at Mar 29, 2018, 12:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
701
WGUS43 KSGF 290158
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
858 PM CDT Wed Mar 28 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Gasconade River at Hazelgreen affecting Laclede County.
.This warning is based on future forecast precipitation amounts of
a quarter to half inch through Thursday morning near the river basin(s).
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC105-291358-
/O.NEW.KSGF.FL.W.0025.180329T0214Z-180330T1310Z/
/HZLM7.1.ER.180329T0214Z.180329T0600Z.180329T1310Z.NO/
858 PM CDT Wed Mar 28 2018
...For the Gasconade River at Hazelgreen...
* At 8:15 PM Wednesday The stage was 20.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tonight and
continue to rise to near 21.8 feet by around midnight. The river
will fall below flood stage by tomorrow morning.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Hazelgreen 21 20.8 Wed 08 PM 10.5 7.7 5.8
&&
LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
3761 9246
$$2 follow-up statements
778
WGUS83 KSGF 290203
FLSSGF
Flood Statement
National Weather Service Springfield MO
903 PM CDT Wed Mar 28 2018
...The Flood Warning continues for the following rivers in
Missouri...
Gasconade River at Hazelgreen affecting Laclede County
.Additional rainfall through Thursday will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC105-291703-
/O.CON.KSGF.FL.W.0025.180329T0214Z-180330T1310Z/
/HZLM7.1.ER.180329T0214Z.180329T0600Z.180329T1310Z.NO/
903 PM CDT Wed Mar 28 2018
...For the The Gasconade River at Hazelgreen...
* At 8:15 PM Wednesday The stage was 20.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 21.8 feet by around midnight. The river will fall below
flood stage by tomorrow morning.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Hazelgreen 21 20.8 Wed 08 PM 21.7 10.5 7.7
&&
LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
3761 9246
$$676
WGUS83 KSGF 291415
FLSSGF
Flood Statement
National Weather Service Springfield MO
915 AM CDT Thu Mar 29 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Gasconade River at Hazelgreen affecting Laclede County
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Gasconade River at Jerome affecting Phelps County
.Rainfall will remain light through today and will not be sufficient
to cause rising river levels at these locations. However, water from
upstream on the Gasconade will cause additional rises at Jerome.
Details on each river forecast point are included in the sections below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-292015-
/O.EXT.KSGF.FL.W.0019.000000T0000Z-180329T2015Z/
/BIGM7.1.ER.180328T0331Z.180328T2300Z.180329T1415Z.NO/
915 AM CDT Thu Mar 29 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:00 AM Thursday The stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 8.1 Thu 09 AM 5.1 5.1 4.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-300515-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180331T2000Z/
/JRMM7.1.ER.180329T0430Z.180330T0600Z.180330T2000Z.NO/
915 AM CDT Thu Mar 29 2018
...For the Gasconade River at Jerome...
* At 8:45 AM Thursday The stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.5 feet by
around midnight. The river will fall below flood stage tomorrow
afternoon.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Gasconade River Basin
Jerome 15 15.5 Thu 09 AM 16.2 11.0 7.6
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$
MOC105-291445-
/O.CAN.KSGF.FL.W.0025.000000T0000Z-180330T1310Z/
/HZLM7.1.ER.180329T0211Z.180329T0500Z.180329T0652Z.NO/
915 AM CDT Thu Mar 29 2018
The Flood Warning has been cancelled for
The Gasconade River at Hazelgreen.
* At 8:15 AM Thursday The stage was 18.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 10.3 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Gasconade River Basin
Hazelgreen 21 18.2 Thu 08 AM 10.3 6.6 5.0
&&
LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
3761 9246
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:50 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 28, 6:50 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Springfield MO 650 PM CDT Wed Mar 28 2018 .SHORT TERM...(This evening through Thursday) Issued at 150 PM CDT Wed Mar 28 2018 The unsettled and damp weather will continue into tonight and Thursday as a shortwave trough makes it way across the region. The Ozarks will be on the western periphery of a deep moisture plume that will interact with the incoming system to produce a good chance of rain. The rain will develop in earnest tonight into Thursday morning and be focused across south central Missouri and the eastern Ozarks where another one quarter to three quarters of an inch of rain can be expected. While residual flooding will continue from previous heavy rainfall renewed flooding is not expected at this time but something to monitor. Temperatures will be cool Thursday as winds shift to the north in the wake of surface low pressure that will track into the Ohio River Valley. .LONG TERM...(Thursday Night through Wednesday) Issued at 150 PM CDT Wed Mar 28 2018 A northwesterly flow aloft will setup from late week into the weekend. Dry weather along with sunshine and milder temperatures will return Friday as surface high pressure builds into the region. The milder weather will persist into the day Saturday before a strong cold front arrives later in the day. Much colder and below normal temperatures will arrive for Easter Sunday. Meanwhile a shortwave will track southeastward into the region late Saturday night and Sunday to produce some light rain and even light snow. Cannot rule out a dusting of snow on grassy surfaces Sunday morning over portions of the Missouri Ozarks. Highs Sunday will not climb out of the lower and middle 40s. Medium range models suggest an unsettled and relatively cool weather pattern will continue into next week as a prevailing northwesterly flow aloft continues. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 642 PM CDT Wed Mar 28 2018 Low clouds, fog, and rain showers will continue to develop this evening north of a stationary frontal boundary. Widespread IFR and LIFR are expected by late evening, especially around Branson and Springfield. IFR will then continue for most of Thursday around Branson and Springfield with the rain slowly ending from northwest to southeast across southern Missouri. Joplin may actually see a return to MVFR in the afternoon. Light and variable winds can be expected for tonight before becoming northerly on Thursday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Schaumann
Hazardous weather outlook, Mar 28, 6:41 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 641 PM CDT Wed Mar 28 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 641 PM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Significant fog risk. DISCUSSION... Areas of fog will develop tonight. The visibility may drop to a quarter mile at times, especially along and south of the I-44 corridor. Those traveling should be alert for sudden changes in visibility. Residual flooding of low water crossings and some rivers will continue through tonight. A couple of thunderstorms cannot be ruled out late tonight across south central Missouri. Cloud to ground lightning would be the main potential hazard. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Areas of fog will persist into Thursday morning. A couple of thunderstorms cannot be ruled out Thursday morning across south central Missouri. Residual flooding of some low water crossings and rivers will continue Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:16 AM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Oregon, Ozark and 4 more | 23 hr |
| Mar 29, 10:35 AM CDT | Areal Flood Warning | SGF | Dent, Oregon, Shannon | 23 hr |
| Mar 29, 2:12 PM CDT | Areal Flood Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.